Medical Questions > Conditions and Diseases > Acid Reflux Forum

Could my "Doxycycline 100mg tablets" pills cause this?

User Profile
I have acne, so I went to the dermatologist in the early December. He prescribed these pills called "Doxycycline 100mg tablets". I have been taking them for about 2 months now. Everything was fine until now! For the past 2 days, I noticed that I have this pain and burn under my ribs and chest, and it hurts to swallow food. I talked to a school nurse and she said that it might be heartburn pains. Could my pills cause this? I always take them with food and drink. I am taking these tablets to actually stop the pain. Should I see a doctor if the pain doesn't stop?


Did you find this post helpful?
|

User Profile
replied February 25th, 2012
Acid Reflux Answer A32009
Hi, welcome to the ehealth forum and I am glad to help you.
You seem concerned by the pain and burning under the ribs and pain during swallowing of food while being on doxycycline therapy for acne.
The most common doxycycline side effects are gastrointestinal problems including dyspepsia, nausea, and diarrhea.
Headache, painful menses, renal toxicity primarily elevated BUN/CR, and skin or tissue discoloration are fairly common doxycycline side effects.
An unusual doxycycline side effect is sometimes very severe esophagitis, really an esophageal ulceration, that is caused by not washing the pill down with enough water and allowing the pill to start to dissolve in the esophagus that leads to erosion or ulceration of the esophagus. This can cause severe pain with swallowing that is commonly seen in emergency rooms and primary physician’s offices.
Therefore,I strongly suggest that you consult your personal physician for the same and rule out the possibility of esophagitis as the same is not possible online.
Hope this helps. Take care.
Note: This post is not to emphasise final diagnosis as the same cannot be made online and is aimed just to provide medical information and no treatment suggested above be taken without face to face consultation with health care professional.



|
Did you find this post helpful?
Must Read
Almost everyone experience heartburn or acid indigestion at times. But what is acid reflux and how could it cause more serious problems?...
Can you tell the difference between common heartburn symptoms and signs of more serious digestive problems? Learn when and how to take action for acid reflux....
Heartburn is common, but it is not trivial. It's important to diagnose and treat heartburn or acid reflux as early as possible. Review diagnostic procedure now...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Acid Reflux , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.